Alert archive / Hawaii / Wind Advisories in 2017

Wind Advisory 27, NWS Honolulu, HI

October 14, 20174 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Oct 14, 2017, 7:47 PM HST for 4 counties in Hawaii. It took effect at Oct 15, 2017, 10:00 AM HST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Oct 14, 2017, 7:47 PM HST (05:47 UTC)
In effect from
Oct 15, 2017, 10:00 AM HST
Expired
Oct 21, 2017, 3:14 AM HST
In force
6 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 5.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2017-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2017-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

850 
WWHW70 PHFO 150547
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
747 PM HST Sat Oct 14 2017

...Wind Advisory for Lanai...Kahoolawe...and portions of Maui and
the Big Island...

.High pressure building toward the islands will bring locally
strong trade winds beginning Sunday morning.

HIZ014>019-024>027-151445-
/O.NEW.PHFO.WI.Y.0027.171015T2000Z-171016T0600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Maui Central Valley-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
747 PM HST Sat Oct 14 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM HST SUNDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect from 10 AM to 8 PM HST Sunday. 

* TIMING...Starting mid-morning Sunday.

* WINDS...Sustained northeast to east winds near 30 mph, with 
  gusts near 50 mph. 

* IMPACTS...Winds this strong can cause tree limbs to break,
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

Birchard/Houston
15 follow-up statements
357 
WWHW70 PHFO 151331
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Sun Oct 15 2017

...Wind Advisory for Lanai...Kahoolawe...and portions of Maui 
and the Big Island...

.High pressure building toward the islands will bring locally
strong trade winds today.

HIZ014>019-024>027-160245-
/O.CON.PHFO.WI.Y.0027.171015T2000Z-171016T0600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Maui Central Valley-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
331 AM HST Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM HST THIS EVENING...

* TIMING...Starting mid-morning, and continuing into this 
  evening.

* WINDS...Sustained northeast to east winds near 30 mph, with 
  gusts near 50 mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Houston
132 
WWHW70 PHFO 160109
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
309 PM HST Sun Oct 15 2017

...Wind Advisory for entire state except for Big Island summits
and Haleakala summit...

.High pressure building toward the islands will bring locally
strong trade winds through Monday evening.

HIZ001>013-020-021-023-161415-
/O.EXB.PHFO.WI.Y.0027.000000T0000Z-171017T0800Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Windward Haleakala-Leeward Haleakala-Kona-
309 PM HST Sun Oct 15 2017

...WIND ADVISORY IN EFFECT UNTIL 10 PM HST MONDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 10 PM HST Monday. 

* TIMING...Through Monday evening.

* WINDS...Sustained northeast to east near 30 mph, with gusts 
  near 50 mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

HIZ014>019-024>027-161415-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171017T0800Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Maui Central Valley-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
309 PM HST Sun Oct 15 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM HST MONDAY...

* TIMING...Through Monday evening.

* WINDS...Sustained northeast to east winds near 30 mph, with 
  gusts near 50 mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Foster
757 
WWHW70 PHFO 161324
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
324 AM HST Mon Oct 16 2017

...Wind Advisory for entire state except for Big Island summits
and Haleakala summit...

.Strong high pressure north of the islands will bring locally 
strong trade winds through this evening.

HIZ001>021-023>027-170800-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-171017T0800Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
324 AM HST Mon Oct 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING...

* TIMING...Through this evening.

* WINDS...East to northeast 20 to 30 mph, with gusts up to 50 
  mph.

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
537 
WWHW70 PHFO 170136
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
336 PM HST Mon Oct 16 2017

...Wind Advisory for entire state except for Big Island summits
and Haleakala summit...

.Strong high pressure north of the islands will bring locally
strong trade winds through this evening.

HIZ001>021-023>027-170800-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-171017T0800Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
336 PM HST Mon Oct 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING...

* TIMING...Through this evening.

* WINDS...East to northeast 20 to 30 mph, with gusts up to 50 
  mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Foster
451 
WWHW70 PHFO 170651
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
851 PM HST Mon Oct 16 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH TUESDAY EVENING...

.Strong high pressure north of the islands will produce locally 
strong trade winds across Lanai, Kahoolawe, and over and downwind
of the Kohala mountains on the Big Island through Tuesday 
evening. The strong winds are not expected in and around Hilo.

HIZ001>013-017>021-023-024-027-170800-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-171017T0800Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-Kona-
South Big Island-Big Island Interior-
851 PM HST Mon Oct 16 2017

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory thresholds, therefor the 
National Weather Service in Honolulu has cancelled the Wind 
Advisory. 

$$

HIZ014>016-025-026-171600-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171018T0800Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
851 PM HST Mon Oct 16 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM HST TUESDAY...

* TIMING...Through Tuesday evening.

* WINDS...East to northeast 20 to 30 mph, with gusts up to 50 
  mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
508 
WWHW70 PHFO 171331
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THIS EVENING...

.Strong high pressure north of the islands will produce locally
strong trade winds across Lanai, Kahoolawe, and over and downwind
of the Kohala mountains on the Big Island through this evening. 
The strong winds are not expected in and around Hilo.

HIZ014>016-025-026-180400-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-171018T0800Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
331 AM HST Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING...

* TIMING...Through this evening.

* WINDS...East to northeast 20 to 30 mph, with gusts up to 50 
  mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
765 
WWHW70 PHFO 180152
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
352 PM HST Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH WEDNESDAY EVENING...

.Strong high pressure north of the islands will produce locally
strong trade winds across Lanai, Kahoolawe, and over and downwind
of the Kohala mountains on the Big Island through Wednesday 
evening. The strong winds are not expected in and around Hilo.

HIZ014>016-025-026-181500-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171019T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
352 PM HST Tue Oct 17 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* TIMING...Through Wednesday evening.

* WINDS...East to northeast 20 to 30 mph, with gusts up to 50 
  mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
027 
WWHW70 PHFO 181317
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
317 AM HST Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THIS EVENING...

.Strong high pressure north of the islands will produce locally
strong trade winds across Lanai, Kahoolawe, and over and downwind
of the Kohala mountains on the Big Island through this evening. 
The strong winds are not expected in and around Hilo.

HIZ014>016-025-026-190230-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-171019T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
317 AM HST Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...Through this evening.

* WINDS...East to northeast 20 to 30 mph, with gusts up to 50 
  mph. 

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Foster
158 
WWHW70 PHFO 190124
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
324 PM HST Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THURSDAY...

.Strong high pressure north of the islands will produce locally
strong trade winds across Lanai, Kahoolawe, and over and downwind
of the Kohala mountains on the Big Island through Thursday. The 
strong winds are not expected in and around Hilo.

HIZ014>016-025-026-191430-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171020T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
324 PM HST Wed Oct 18 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* TIMING...Through Thursday.

* WINDS...Northeast 20 to 30 mph with localized gusts over 50 mph.
  Winds will be strongest over ridges and through passes of the
  North and South Kohala districts, and over the higher terrain of
  Lanai and Kahoolawe.

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
941 
WWHW70 PHFO 191332
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Thu Oct 19 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THIS AFTERNOON...

.Strong high pressure north of the islands will produce windy
conditions across Lanai, Kahoolawe, as well as over and downwind 
of the Kohala mountains on the Big Island through this afternoon. 
Note that these strong winds are not expected in and around Hilo.

HIZ014>016-025-026-200245-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-171020T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
332 AM HST Thu Oct 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...Through this afternoon.

* WINDS...Northeast 20 to 30 mph with localized gusts over 50 mph.
  Winds will be strongest over ridges and through passes of the 
  North and South Kohala districts, and over the higher terrain 
  on Lanai and Kahoolawe.

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Houston
927 
WWHW70 PHFO 200117
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
317 PM HST Thu Oct 19 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH FRIDAY AFTERNOON...

.Strong high pressure north of the islands will produce windy
conditions across Lanai, Kahoolawe, as well as over and downwind
of the Kohala mountains on the Big Island through Friday 
afternoon. Note that these strong winds are not expected in and 
around Hilo.

HIZ014>016-025-026-201430-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171021T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
317 PM HST Thu Oct 19 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* TIMING...Through Friday afternoon.

* WINDS...Northeast 15 to 30 mph with localized gusts over 50 mph.
  Winds will be strongest over ridges and through passes of the
  North and South Kohala districts, and over the higher terrain on
  Lanai and Kahoolawe.

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may 
  become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
404 
WWHW70 PHFO 201332
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THIS AFTERNOON...

.Strong high pressure north of the islands will produce windy
conditions across Lanai, Kahoolawe, as well as over and downwind
of the Kohala mountains on the Big Island through this afternoon.
Strong winds are also expected across the Big Island Summits 
today. Note that the strong winds are not expected in and around 
Hilo.

HIZ028-210245-
/O.EXA.PHFO.WI.Y.0027.000000T0000Z-171021T0400Z/
Big Island Summits-
332 AM HST Fri Oct 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 PM HST this evening.

* TIMING...Through this afternoon.

* WINDS...Northeast 35 to 45 mph with localized gusts up to 55
  mph. 

* IMPACTS...Driving may be difficult, especially for high profile
  vehicles. Also, be careful about slamming car doors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the summits means that sustained winds of at
least 45 mph, or gusts of at least 55 mph, are expected. Motorists
should use extra caution while driving.

&&

$$

HIZ014>016-025-026-210245-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-171021T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
332 AM HST Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...Through this afternoon.

* WINDS...Northeast 20 to 25 mph with localized gusts over 50 mph.
  Winds will be strongest over ridges and through passes of the 
  North and South Kohala districts, and over the higher terrain on
  Lanai and Kahoolawe.

* IMPACTS...Winds this strong can cause tree limbs to break,
  potentially leading to localized power outages. Driving may be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Houston
298 
WWHW70 PHFO 210126
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
326 PM HST Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THIS EVENING...

.Strong high pressure north of the islands will produce windy
conditions across Lanai, Kahoolawe, as well as over and downwind
of the Kohala mountains on the Big Island through this evening. 
Note that the strong winds are not expected in and around Hilo.

HIZ028-210230-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-171021T0400Z/
Big Island Summits-
326 PM HST Fri Oct 20 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Wind
Advisory.

$$

HIZ014>016-025-026-211000-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171021T1000Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
326 PM HST Fri Oct 20 2017

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

* TIMING...Through this evening.

* WINDS...Northeast 25 to 35 mph with localized gusts over 50 mph.
  Winds will be strongest over ridges and through passes of the
  Kohala mountains, and over the higher terrain on Lanai and 
  Kahoolawe.

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$

Morrison
330 
WWHW70 PHFO 210513
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
713 PM HST Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE STATE
THROUGH THIS EVENING...

.Strong high pressure north of the islands will produce windy
conditions across Lanai, Kahoolawe, as well as over and downwind
of the Kohala mountains on the Big Island through tonight. Note 
that the strong winds are not expected in and around Hilo.

HIZ014>016-025-026-211400-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-171021T1400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
713 PM HST Fri Oct 20 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SATURDAY...

* TIMING...Through tonight.

* WINDS...Northeast 20 to 35 mph with localized gusts to 50 mph.
  Winds will be strongest over ridges and through passes of the 
  Kohala mountains, and over the higher terrain on Lanai and 
  Kahoolawe.

* IMPACTS...Winds this strong can cause tree limbs to break, 
  potentially leading to localized power outages. Driving may be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Participants in outdoor activities
should be alert for wind-borne debris.

&&

$$
Lau/Birchard
711 
WWHW70 PHFO 211314
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
314 AM HST Sat Oct 21 2017

HIZ014>016-025-026-211415-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-171021T1400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Big Island North and East-
Kohala-
314 AM HST Sat Oct 21 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Wind
Advisory.

The winds have diminished to below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:34 PM HST, 4 hours 13 minutes earlier.

Area forecast discussion, Oct 14, 3:34 PM HST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
334 PM HST Sat Oct 14 2017

.SYNOPSIS...
Trade winds will increase tonight, with windy conditions then
expected Sunday through much of next week as a strong area of
high pressure remains to the north of the State. Low clouds and
showers will favor windward and mauka areas, but will also reach
leeward areas of the smaller islands from time to time due to the
strong trade winds.

&&

.DISCUSSION...
Currently at the surface, a 1036 mb high is centered around 1400
miles north-northeast of Honolulu, is driving moderate to breezy
trade winds across the island chain this afternoon. Visible
satellite imagery shows partly to mostly cloudy skies across the
state, with radar imagery showing scattered showers moving into
windward areas, with some leeward shower development as well,
particularly over Kauai and the Big Island. Main short term
concern revolves around the increasing trade winds.

The surface trough will continue to move westward and further
away from the island chain tonight, while the strong area of high
pressure shifts southward and closer to the State. This will
increase the pressure gradient across the area, with the trades
increasing to breezy levels across the entire island chain. The
high to the north of the State will continue to settle southward,
Sunday through early next week, with a secondary re-enforcing
high building north of the islands by the middle of next week.
This will keep a tight pressure gradient in place across the
island chain, resulting in windy conditions Sunday through
Thursday. The trade wind speeds will likely be strong enough to
produce advisory level winds at times across some of the typically
windier areas as well. By the end of next week, the high to the
north of the state will begin to weaken and shift eastward as a
cold front begins to approach from the northwest, and this should
lead to an easing of the trades.

As for sensible weather details, clouds and showers will favor
windward and mauka areas through the period, with the occasional
shower reaching leeward areas due to the strength of the trades.
Shower coverage will likely remain a bit higher through the
weekend with troughing aloft remaining over the islands along with
precipitable water values hovering in the 1.5 to 1.8 inch range.
Shower coverage should decrease Monday through much of next week,
as mid-level ridging builds southward over the islands and
precipitable water values plummet into the 1.0 to 1.2 inch range.

&&

.AVIATION...
The trades will strengthen tonight and maintain breezy conditions
across the islands for much of the next week. AIRMET Tango is in
effect for for moderate turbulence leeward of all islands, and
should continue so long as the trade winds remain strong.

An area of clouds and showers moving in with the trade winds will
likely impact windward Maui and Big Island this evening. AIRMET
Tango for mountain obscurations has been cancelled at this time,
but may need to reissue this for windward Maui and Big Island
slopes as the clouds and showers reach both islands this evening.

&&

.MARINE...
Strong to gale-force ENE trade winds and associated short-period
rough seas dominate the marine forecast this weekend and most of
next week as strong high pressure prevails north of the area.

Winds will increase tonight, then remain elevated through at
least mid-week as high pressure remains north of the islands.
Combined seas are running between 7 and 10 feet this afternoon.
Winds and seas will increase to Small Craft Advisory (SCA)
criteria this evening over most areas, so the SCA has been
expanded to cover all marine zones. Open-ocean winds are expected
to build to around 25 kt by tomorrow and continue through
Thursday. Where the terrain accelerates the wind the most
(Pailolo and Alenuihaha Channels), a Gale Watch remains in effect
in anticipation of gale force winds, potentially beginning as
early tomorrow.

A High Surf Advisory remains in effect for east facing shores,
where rough and elevated short-period surf is expected through at
least Wednesday. A long-period south swell arriving this weekend
will likely result in high surf along south facing shores by late
Sunday and continue into Monday, before gradually diminishing by
mid- week. A small, long-period north-northwest swell is expected
tomorrow and Monday (~3 ft), with the potential for a slightly
larger (~5 ft) NNW swell around Friday. Another south swell is
possible next weekend. The recently updated Oahu Surf Discussion
(SRDHFO) has detailed information regarding the swell sources.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Wednesday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Small Craft Advisory until 6 AM HST Thursday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Maalaea Bay-
Big Island Windward Waters-Big Island Leeward Waters-Big Island
Southeast Waters.

Gale Watch from Sunday morning through late Wednesday night for
Pailolo Channel-Alenuihaha Channel.

Small Craft Advisory until 6 AM HST Sunday for Pailolo Channel-
Alenuihaha Channel.

&&

DISCUSSION...Jelsema
AVIATION...Foster
MARINE...TS

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:02 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Oct 15, 3:46 AM HSTGale WarningHFO5 days

Nearby

Wind Advisories in Hawaii, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.